Alert archive / Texas / Special Weather Statements in 2025

Special Weather Statement, NWS Fort Worth, TX

March 30, 2025Lampasas County, Texas

NWS Fort Worth, TX issued this special weather statement at Mar 30, 2025, 9:21 AM CDT for Lampasas County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2025, 9:21 AM CDT (14:21 UTC)
Expired
Mar 30, 2025, 9:45 AM CDT
In force
24 min
Issued by
NWS Fort Worth, TX
Hail
0.88 in
Wind
30

County Lampasas County, TX

The radar

The Ft Hood radar (KGRK), 104 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS84 KFWD 301421
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
921 AM CDT Sun Mar 30 2025
 
TXZ156-301445-
Lampasas TX-
921 AM CDT Sun Mar 30 2025

...A strong thunderstorm will impact portions of southern Lampasas
County through 945 AM CDT...

At 920 AM CDT, Doppler radar was tracking a strong thunderstorm near 
Colorado Bend State Park, or 10 miles west of Lampasas, moving east 
at 45 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Lampasas around 930 AM CDT.

Other locations impacted by this storm include Nix and Rumley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3114 9853 3115 9853 3118 9798 3107 9791
      3104 9791 3103 9844 3106 9848 3108 9846
      3110 9847 3111 9846 3111 9847 3112 9850
      3109 9853 3113 9855
TIME...MOT...LOC 1420Z 270DEG 40KT 3106 9837 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

$$

Dunn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Mar 30, 5:15 AM CDT, 4 hours 6 minutes earlier. Its key messages:

  • A few severe storms remain possible this morning, but should dissipate before noon. Additional storms are expected late this afternoon and this evening east of I-35 and south of I-30, a few of which may also be severe.
  • Beginning Tuesday night, there will be daily chances (30 to 50 percent) for scattered strong to severe thunderstorms.
Area forecast discussion, Mar 30, 5:15 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
515 AM CDT Sun Mar 30 2025

...New Aviation, Short Term...

.KEY MESSAGES...

- A few severe storms remain possible this morning, but should
  dissipate before noon. Additional storms are expected late this
  afternoon and this evening east of I-35 and south of I-30, a
  few of which may also be severe.

- Beginning Tuesday night, there will be daily chances (30 to 50
  percent) for scattered strong to severe thunderstorms.

&&

.SHORT TERM... /NEW/
Update:
Convection has shifted south of I-20 and should remain over
Central Texas this morning. Activity is still tapping into an
unstable environment, but a persistent capping inversion has kept
storms largely elevated through the overnight and early morning
hours. That said, strong deep layer shear shear and a couple
thousand j/kg of mixed layer CAPE will keep the hail threat going,
at least until the low level jet mixes out mid morning.

Additional thunderstorms are possible again late this afternoon
as a cold front pushes through the area, though they will be
limited to areas east of I-35 and south of I-30. Some of these
will likely become surface based, which should increase the
damaging wind concern (along with the hail). POPs have been
adjusted in the near-term to account for RADAR trends, otherwise
the ongoing forecast is in good shape.

30

Previous Discussion:
/Through Monday/

The disturbance responsible for tonight's thunderstorms will work
its way east across North Texas, eventually exiting into Louisiana
Sunday morning. This and the dissipation of the low level jet will
bring a lull in the showers and storms through early Sunday
afternoon. A trailing shortwave will sweep across the Plains late
this afternoon and this evening, dragging a cold front southeast
through the region. This will kick off another round of showers
and storms late this afternoon and this evening, though activity
will likely be shunted east of I-35 and south of I-30 where
sufficient moisture and instability will be in place for
initiation along the front. Convection will shift south and east
through East and Central Texas, exiting our southeast-most
counties around midnight Sunday night. Much cooler and drier air
will enter Sunday night behind the cold front, with Monday morning
lows in the 40s and 50s, and afternoon highs in the 60s and 70s.

30

&&

.LONG TERM... /Issued 1227 AM CDT Sun Mar 30 2025/
/Tuesday Onward/

A warming trend will quickly take place starting Tuesday as
longwave troughing deepens across the western CONUS and an intense
lee-cyclone develops along the Front Range. Highs in the 80s will
help destabilize the environment as the first in what will be a
string of shortwave troughs lifts northeast through the Plains,
beginning what looks to be an active mid to late week period. The
Plains shortwave and attendant Pacific front will kick off one
batch of convection Tuesday night across North Texas. The front
will stall, providing focus for another round of storms late
Wednesday as another shortwave lifts northeast around the eastern
flank of the western trough.

A closed low will then develop late Thursday into Friday over the
Desert Southwest. The low will advance very slowly eastward,
providing multiple rounds of showers and storms Friday through
next weekend. In addition to the severe weather threat, heavy rain
will become a concern due to the presence of a quasi-stationary
boundary meandering somewhere across the CWA. The good news is the
much needed rain that will be received, but there will most likely
be more severe weather along with instances of flooding that will
have to be endured. Whatever the case, a break in the weather
appears likely somewhere during the first part of next week as the
low weakens and upper troughing shifts to the western part of the
CONUS.

30

&&

.AVIATION... /NEW/
/12Z TAFs/

Thunderstorms have shifted south along an instability axis midway
between the Metroplex and Waco. The better instability lies
across Central Texas, so any additional direct impacts are more
likely at KACT where VCTS will be maintained through 15Z. A second
round of convection will occur along a cold front this afternoon.
These storms will be mostly east of all TAF sites, but will
likely be close enough to the Metroplex to warrant VCTS 21-00Z
this afternoon. A TEMPO may become required if models trend
farther west with the frontal convection. A shift to northwest
winds will occur around 21Z in the Metroplex with FROPA, and
00-02Z at KACT.

30

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not likely through tomorrow, but any reports
of hazardous weather to the National Weather Service are appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    88  53  71  52  84 /  20  10   0   0   5
Waco                86  56  73  51  84 /  30  10   0   0   5
Paris               83  50  69  49  79 /  20  20   5   0   5
Denton              86  47  70  47  83 /   5   5   0   0  10
McKinney            85  50  69  48  82 /  10  10   0   0   5
Dallas              89  54  72  52  84 /  20  10   0   0   5
Terrell             85  53  70  50  82 /  20  30   5   0   5
Corsicana           86  57  72  53  85 /  30  30   5   0   5
Temple              87  58  76  51  85 /  30   5   0   0   5
Mineral Wells       89  48  73  47  87 /  20   0   0   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Special weather statement, Mar 30, 3:42 AM CDT, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
342 AM CDT Sun Mar 30 2025

TXZ146-147-161-300915-
Limestone TX-Freestone TX-Navarro TX-
342 AM CDT Sun Mar 30 2025

...A strong thunderstorm will impact portions of northwestern
Freestone, north central Limestone and south central Navarro Counties
through 415 AM CDT...

At 342 AM CDT, Doppler radar was tracking a strong thunderstorm near
Coolidge, or 7 miles northwest of Mexia, moving east at 45 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Wortham around 350 AM CDT.

Other locations impacted by this storm include Streetman, Kirvin, and
Tehuacana.

This includes Interstate 45 between mile markers 204 and 216.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3169 9669 3176 9672 3195 9630 3171 9621
TIME...MOT...LOC 0842Z 255DEG 38KT 3175 9657

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Darrah
Special weather statement, Mar 30, 4:54 AM CDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
454 AM CDT Sun Mar 30 2025

TXZ134-146-301030-
Ellis TX-Navarro TX-
454 AM CDT Sun Mar 30 2025

...A strong thunderstorm will impact portions of south central Ellis
and west central Navarro Counties through 530 AM CDT...

At 454 AM CDT, Doppler radar was tracking a strong thunderstorm near
Italy, or 14 miles east of Hillsboro, moving east at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Blooming Grove around 505 AM CDT.
  Barry around 515 AM CDT.

Other locations impacted by this storm include Frost, Mertens,
Milford, and Dresden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3204 9662 3203 9687 3207 9690 3206 9693
      3213 9695 3225 9664
TIME...MOT...LOC 0954Z 261DEG 28KT 3209 9688

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Darrah
Special weather statement, Mar 30, 6:32 AM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
632 AM CDT Sun Mar 30 2025

TXZ144-157-159-301200-
Bosque TX-Coryell TX-McLennan TX-
632 AM CDT Sun Mar 30 2025

...Strong thunderstorms will impact portions of west central
McLennan, central Coryell and southeastern Bosque Counties through
700 AM CDT...

At 632 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Clifton to near Gatesville
to 12 miles west of Fort Gates. Movement was east at 40 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Strong thunderstorms will be near...
  Gatesville around 635 AM CDT.
  Fort Gates around 640 AM CDT.
  Valley Mills around 645 AM CDT.

Other locations impacted by these storms include Cayote, Coryell
City, South Mountain, Purmela, Arnett, Levita, Hurst Springs, Pearl,
South Purmela, and King.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3158 9781 3167 9777 3172 9769 3180 9735
      3156 9742 3136 9770 3132 9808 3140 9814
TIME...MOT...LOC 1132Z 259DEG 33KT 3170 9770 3151 9775 3138 9791

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Darrah
Special weather statement, Mar 30, 9:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
921 AM CDT Sun Mar 30 2025

TXZ156-301445-
Lampasas TX-
921 AM CDT Sun Mar 30 2025

...A strong thunderstorm will impact portions of southern Lampasas
County through 945 AM CDT...

At 920 AM CDT, Doppler radar was tracking a strong thunderstorm near
Colorado Bend State Park, or 10 miles west of Lampasas, moving east
at 45 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Lampasas around 930 AM CDT.

Other locations impacted by this storm include Nix and Rumley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3114 9853 3115 9853 3118 9798 3107 9791
      3104 9791 3103 9844 3106 9848 3108 9846
      3110 9847 3111 9846 3111 9847 3112 9850
      3109 9853 3113 9855
TIME...MOT...LOC 1420Z 270DEG 40KT 3106 9837

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Dunn

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:36 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDPalo Pinto, Parker54 min
Mar 29, 7:46 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDComanche, Eastland59 min
Mar 29, 7:59 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDComanche, Erath61 min
Mar 29, 8:44 PM CDTSevere Thunderstorm WarningFWDEastland, Erath, Palo Pinto39 min
Mar 29, 8:58 PM CDTSevere Thunderstorm WarningFWDComanche, Erath62 min
Mar 29, 9:21 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise54 min
Mar 29, 9:46 PM CDTSevere Thunderstorm WarningFWDComanche, Hamilton, Mills59 min
Mar 29, 9:54 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDBosque, Comanche, Erath, Hamilton, Somervell66 min
Mar 29, 10:14 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant, Wise33 min
Mar 29, 10:22 PM CDTSevere Thunderstorm WarningFWDErath, Hood37 min
Mar 29, 10:25 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Wise22 min
Mar 29, 10:38 PM CDTSevere Thunderstorm WarningFWDBosque, Hamilton, Mills67 min
Mar 29, 10:58 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDBosque, Erath, Hill, Johnson, Somervell47 min
Mar 29, 11:16 PM CDTSevere Thunderstorm WarningFWDCollin, Denton59 min
Mar 29, 11:20 PM CDTSevere Thunderstorm WarningFWDBosque, Ellis, Hill, Johnson55 min
Mar 29, 11:36 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant54 min
Mar 29, 11:40 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Hamilton, Hill36 min
Mar 29, 11:51 PM CDTSevere Thunderstorm WarningFWDEllis, Hill, McLennan, Navarro54 min
Mar 30, 12:02 AM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt34 min
Mar 30, 12:21 AM CDTSevere Thunderstorm WarningFWDDallas, Kaufman24 min
Mar 30, 12:38 AM CDTSevere Thunderstorm WarningFWDDallas, Hunt, Kaufman, Rains, Rockwall, Van Zandt56 min
Mar 30, 12:43 AM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Hill, Kaufman, Navarro50 min
Mar 30, 1:18 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt57 min
Mar 30, 1:23 AM CDTSpecial Weather StatementFWDHopkins37 min
Mar 30, 1:40 AM CDTSevere Thunderstorm WarningFWDVan Zandt35 min
Mar 30, 3:03 AM CDTSevere Thunderstorm WarningFWDBosque, Hamilton27 min
Mar 30, 3:16 AM CDTSevere Thunderstorm WarningFWDBosque, Comanche, Hamilton59 min
Mar 30, 3:42 AM CDTSpecial Weather StatementFWDNavarro33 min
Mar 30, 3:48 AM CDTSevere Thunderstorm WarningFWDBosque, Hill, McLennan57 min
Mar 30, 4:32 AM CDTSevere Thunderstorm WarningFWDFreestone, Hill, Limestone, McLennan, Navarro58 min
Mar 30, 4:54 AM CDTSpecial Weather StatementFWDEllis36 min
Mar 30, 5:39 AM CDTSevere Thunderstorm WarningFWDBosque, Hill, McLennan51 min
Mar 30, 6:01 AM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton, Lampasas, Mills29 min
Mar 30, 6:04 AM CDTSevere Thunderstorm WarningFWDBosque, Comanche, Hamilton19 min
Mar 30, 6:18 AM CDTSevere Thunderstorm WarningFWDFreestone, Hill, Limestone, McLennan, Navarro57 min
Mar 30, 6:32 AM CDTSpecial Weather StatementFWDCoryell28 min
Mar 30, 6:49 AM CDTSevere Thunderstorm WarningFWDBosque, McLennan14 min
Mar 30, 7:06 AM CDTSevere Thunderstorm Warning Considerable damage threatFWDAnderson, Freestone, Limestone, Navarro54 min
Mar 30, 9:32 AM CDTSevere Thunderstorm WarningFWDLampasas28 min
Mar 30, 9:54 AM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas31 min
Mar 30, 10:49 AM CDTSpecial Weather StatementFWDMilam26 min
Mar 30, 11:38 AM CDTSpecial Weather StatementFWDMilam37 min
Mar 30, 11:47 AM CDTSevere Thunderstorm WarningFWDBell, Milam43 min
Mar 30, 12:28 PM CDTSevere Thunderstorm WarningFWDBell, Milam, Robertson36 min
Mar 30, 3:40 PM CDTSevere Thunderstorm WarningFWDTarrant43 min
Mar 30, 6:44 PM CDTSevere Thunderstorm WarningFWDAnderson33 min

Nearby

Special Weather Statements in Texas, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.